It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Addiction & Recovery Board Index


[I]Dears[/I] Sara, Brenda, Baseball, Joe, Trivial and all of you who have replied, I cannot thank you enough for your replies. I have felt so increasingly and desperately alone in this and your words are a lifeline!

Sara, you addressed a very big question for me regarding trying to detox by switching to another narcotic, i.e. hydrocodone. Is it really just prolonging the inevitable? My husband and I are completely confused over what the right course of action is at this point, AND, we have questions regarding these drugs and their actions that no one (doctors) seems to be able to medically answer. Brenda, you suggested the slow taper. My doctor is advising me to stay on the quarter pill of Suboxone, which I take every 16 to 20 hours, and then trying to stretch the length in between. He says that I should give myself a few months to do this. But is this still just prolonging the inevitable? [B]Is it valid to suppose that by taking a smaller dose over a long period of time that one's body gets used to having lesser and lesser doses?[/B] And, can this possibly make the final withdrawl any easier? How can being on such a small dose (1/4 pill, roughly .75 mg.) have such an extreme effect on my body?

Getting back to what Sara advised (against) regarding switching to Hydrocodone: [B]is it plausible that a) Suboxone is very strong, and, b) the time release quality of it makes withdrawing from it more difficult? Brenda, you talked about that too. Is it possible that I could react less to another narcotic, lesser dose of narcotic? Or are these completely invalid assumptions?[/B] As I said, my doctor can't answer these questions. Maddning frustration!

Also, I'm feeling angry that my doctor feels I can go through the Suboxone detox at home, especially after reading that there are some drugs that can ease the nausea and inability to sleep. The crawley, burning feeling was hellish, yet it would have been helpful to have had a little relief from the nausea, and, as Joe shared, been able to sleep and get a little breather to be able to stick it out. I AM READY TO STOP AND NEED MEDICAL ASSISTANCE! Why do the doctors think not?!!

You guys, I hate these pills; despise being on them. I want to stop taking them so very badly. I feel very, VERY discouraged that I went through those terrible days for nothing. If only I could have known it would only be a day or two more. Yet, at the time, I couldn't stand another minute. In fact, I had been feeling that way 48 hours before and just couldn't any longer. How do I convince my doctor that I need to be admitted to do this? My husband and I have an appointment with him on Thursday, 11/11. Any advice in relating to him you can add to our arsenal until then would be great.

Breathe. Sara, thank you for sharing about your kids, especially what your daughter said. I am happy for you that you are living life on "the other side". Also, for knowing that someone else has felt so completely "mired in the depths." I said to my husband that I feel like the little girl from "the Exorcist"; that there is something evil embedded inside me that will not come out. Yet, you all have given me hope (not to mention good information!) that there exists a time when this will be over. I feel the same gratitude about my own two daughters, ages five and seven; they respond with love because they are good and sweet kids. My husband has been 150% understanding and supportive and I am blessed to have them. But I want my real life back; the one before pain.

I can't express you any of you enough over email how much talking to you is helping me. Thank you so very much.
Carol





All times are GMT -7. The time now is 02:29 AM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!